Hail, Atchison
- When
- June 25, 6:06 PM CST to 6:09 PM CST
- Where
- Atchison County, 0.53 mi E of Watson
- Measured
- 1.75 in hail
- Reported by
- State Official
- Coordinates
- 40.480, -95.620
Severe storms produced one to two inch hail in northern Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe storms produced one to two inch hail in northern Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 25, 5:16 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 616 PM CDT Tue Jun 25 2019 .Discussion... Issued at 318 PM CDT TUE JUN 25 2019 Weak boundary draped across eastern Nebraska eastward into Iowa will be the focus for convection this afternoon. Strong instability along and ahead of the front with 0-6 km shear between 30 and 40 kts will support storm organization and severe potential this afternoon. As of 230 this afternoon, storms initialized in eastern Nebraska and Iowa, along the boundary. Initial storms will be supportive of large hail, damaging winds and few tornadoes. The main uncertainty is how these storms evolve with time later this afternoon and this evening. With where the storms have developed, in a stretch for relatively strong easterly flow aloft, they should tend to propagate east to east southeastward. This motion will limit just how far south storms may get in our forecast area. Additionally, forecast soundings across the southern half of the forecast area show convective inhibition holding firm and not being overcome. This makes sense given the height rises and strong warm advection at the base of the elevated mixed layer. With all this in mind, have scaled back PoPs across the southern half of the forecast area this evening and into the overnight. If storms can develop further to the west southwest, over south central Nebraska and north central Kansas, storm motions would favor storms moving into east central Kansas and west central Missouri later this evening. Quieter weather is expected for the later half of the work week. There may be isolated to scattered, mainly diurnal showers and storms. But the chances for anything widespread look low at this point. Upper-level ridging will build across the eastern two-thirds of the country late in the week through the weekend. This will support temperatures warming into the upper 80s to middle 90s by Sunday. Humidity will also be relatively high so we'll see heat indices climb into the upper 90s across the area. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 616 PM CDT TUE JUN 25 2019 Storms will remain primarily along the IA/MO this evening and tonight, generally north of all terminals. Ceilings will remain VFR and winds should remain out of the south, although 10-30 degrees of backing is possible while wind speeds decrease this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Laflin
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 517 AM CDT Tue Jun 25 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 517 AM CDT Tue Jun 25 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are possible late this afternoon and evening; with large hail, damaging winds, flash flooding, and a few tornadoes possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected after Wednesday, but heat indices will climb around 100 degrees by the weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT Tue Jun 25 2019
MOZ006-007-260015-
Putnam MO-Mercer MO-
630 PM CDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM AND NORTHEASTERN
MERCER COUNTIES UNTIL 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mercer, or 12 miles southwest of Corydon, moving east
at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mercer, Lucerne and Powersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4039 9311 4039 9336 4050 9354 4058 9351
4058 9306
TIME...MOT...LOC 2329Z 286DEG 20KT 4062 9348
PPSpecial Weather Statement National Weather Service Kansas City/Pleasant Hill MO 640 PM CDT Tue Jun 25 2019 MOZ005-006-260030- Mercer MO-Harrison MO- 640 PM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MERCER AND NORTHERN HARRISON COUNTIES UNTIL 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near Lamoni, or 9 miles southwest of Leon, moving east at 60 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Princeton, Ridgeway, Mercer, Eagleville, Cainsville, Blythedale and South Lineville. This includes Interstate 35 in Missouri between mile markers 101 and 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4034 9356 4040 9414 4057 9411 4058 9352 TIME...MOT...LOC 2340Z 285DEG 50KT 4061 9383 PP
The Omaha radar (KOAX), 113 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840570, 840571.